ITEM METADATA RECORD
Title: BPX-type preconditioners for 2nd and 4th order elliptic problems on the sphere
Authors: Maes, Jan *
Kunoth, Angela *
Bultheel, Adhemar * # ×
Issue Date: Feb-2007
Publisher: SIAM, Philadelphia, PA
Series Title: SIAM Journal on Numerical Analysis vol:45 issue:1 pages:206-222
Abstract: We develop two Bramble-Pasciak-Xu-type preconditioners for second resp. fourth order elliptic problems on the surface of the two-sphere. To discretize the second order problem we use C^0 linear elements on the sphere, and for the fourth order problem we use C^1 finite elements of Powell-Sabin type on the sphere. The main idea why these BPX preconditioners work depends on this particular choice of basis. We prove optimality and provide numerical examples. Furthermore we numerically compare the BPX preconditioners with the suboptimal hierarchical basis preconditioners.
URI: 
ISSN: 0036-1429
Publication status: published
KU Leuven publication type: IT
Appears in Collections:Numerical Analysis and Applied Mathematics Section
* (joint) first author
× corresponding author
# (joint) last author

Files in This Item:
File Status SizeFormat
paper.pdf Published 213KbAdobe PDFView/Open

 


All items in Lirias are protected by copyright, with all rights reserved.

© Web of science